Medicine Sci-Tech Blog

UAE Health Department Abandons Dietary Supplements Causing Acute Side Effects

UAE health department abandons dietary supplements as number of cases diagnosed due to severe side effects of the pills. The Health ministry has also alerted people to the interaction of few anti-epileptics and contraceptives.

A public cautionary has been issued by the Ministry of Health and Prevention (MoHAP) of the Government of the United Arab Emirates, on using dietary supplements that cause critical sorts of side effects such anxiety, nervousness, significantly lower blood pressure, faster heartbeat and irritability.

uae-health-department-abandons-dietary-supplements

Get Free Sample Copy of Report


Assistant Undersecretary for Public Health Policy and Licensing Sector at MoHAP, Dr Amin Hussein Al Amiri said in a statement that, “Sanofi has informed us about the update of the label of Depakine, an anti-epileptic medicine containing sodium valproate and valproic acid forms that can interact with estrogen-containing contraceptives.”

In addition, the health agency has also warned of some anti-epileptics being interacted with few contraceptives. The department is recalling different products that failed to follow the regulated safety standards, which include food supplements consisting salmonella, which is a drug used in alleviating acid indigestion and heartburn, along with a medical device that manages medical images in cases of image loss.

“Depakine, which contains valproate, does not affect the effectiveness of estrogen-containing products, however estrogen containing products can accelerate the elimination of valproate form the body might lead to a decreased effect”, Dr. Al Amiri added.

Moreover, the US Food and Drug Administration (FDA) has already issued a recall order on the Kratom products being sold as dietary supplement in the form of tea, coffee or capsules, online on ciosa.comsoulspem, phytoextractum.com and krakenkratom.com.

FDA claims that these products may include salmonella that can cause poisoning or some other side effects such as diarrhoea, abdominal pain, fever and nausea. The older people are more likely to be victim of the salmonella infection.